Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Garlic, interactions with HIV meds
Dec 3, 2005

There is an all natural multi-vitamin/mineral supplement (no synthetic forms), but it contains odorless Garlic. The supplement provides 100 mg. of Garlic per day. Do you know if it would have any interactions or negative effects on Sustiva and Truvada?

The reason I'm asking is because I read that potential harmful side effects have been reported when using garlic supplements in conjunction with the anti-HIV drug Fortovase. It also stated to be cautious about using garlic supplements during HIV therapy. But I was wondering about Sustiva and Truvada.

I hope to I can take this supplement, but I wanted to check first.

Response from Dr. Pierone

There are no interaction data that I am aware of with garlic and the regimen that you are on. This also appears to be a modest dose of garlic compared with the relatively high dose (4 grams raw garlic) that was shown to lower saquanivir (Fortovase) blood levels. In view of the dose and lack of known interactions it would probably be fine to take. Thanks for posting and good luck!



Previous
lots of questions - had to get them asked...
Next
hepititus B vaccine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement